Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 6, NWS Wichita, KS

April 5, 20135 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 5, 2013, 2:41 AM CDT for 5 counties in Kansas. It took effect at Apr 5, 2013, 2:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2013, 2:41 AM CDT (07:41 UTC)
In effect from
Apr 5, 2013, 2:00 PM CDT
Expired
Apr 5, 2013, 7:00 PM CDT
In force
5 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2106 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WWUS73 KICT 050741
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
241 AM CDT FRI APR 5 2013


KSZ032-033-047-048-050-052145-
/O.NEW.KICT.WI.Y.0006.130405T1900Z-130406T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
241 AM CDT FRI APR 5 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* TIMING...OF STRONG GUSTY WINDS ARE EXPECTED FOR THIS AFTERNOON
  OVER CENTRAL KANSAS. 

* WINDS...WILL BE SUSTAINED FROM THE SOUTH AT 30 MPH WITH GUSTS UP
  TO 40 MPH. 

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB
2 follow-up statements
776 
WWUS73 KICT 051812
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
112 PM CDT FRI APR 5 2013

KSZ032-033-047-048-050-060000-
/O.CON.KICT.WI.Y.0006.130405T1900Z-130406T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
112 PM CDT FRI APR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...OF STRONG GUSTY WINDS ARE EXPECTED FOR THIS AFTERNOON 
  OVER CENTRAL KANSAS. 

* WINDS...WILL BE SUSTAINED FROM THE SOUTH AT 30 MPH WITH GUSTS 
  UP TO 40 MPH. 

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
855 
WWUS73 KICT 060004
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
704 PM CDT FRI APR 5 2013

KSZ032-033-047-048-050-060115-
/O.EXP.KICT.WI.Y.0006.000000T0000Z-130406T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
704 PM CDT FRI APR 5 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

WINDS WILL REMAIN GUSTY FOR MUCH OF THE NIGHT...HOWEVER SPEEDS ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.


$$


HOWERTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 4, 11:39 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 4, 11:39 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1139 PM CDT THU APR 4 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 356 PM CDT THU APR 4 2013

SURFACE HIGH PRESSURE WILL CONTINUE TO SLIDE EAST OF THE REGION THIS
EVENING AND TONIGHT. LIGHT SURFACE WINDS WILL BACK TO A SOUTHERLY
DIRECTION BY EARLY FRIDAY. THE SURFACE PRESSURE GRADIENT WILL BE
SUFFICIENT TO PRODUCE BREEZY TO MARGINALLY WINDY CONDITIONS. SURFACE
WIND SPEEDS COULD PUSH TO 30 MPH ACROSS CENTRAL KANSAS FOR A FEW
HOURS IN THE AFTERNOON AS WARM TEMPERATURES RISING THROUGH THE 60'S
PROVIDE STEEP LOW LEVEL LAPSE RATES FOR EFFICIENT MIXING. AS WARMER
AND HIGHER DEW POINT AIR BECOMES ESTABLISHED ACROSS THE AREA FRIDAY,
LOWS ON FRIDAY NIGHT EVEN WITH EFFICIENT LONGWAVE RADIATIONAL
COOLING WILL BE RELATIVELY MILD IN THE 50'S, AIDED BY CONTINUED WEAK
TO MODERATE OVERNIGHT SURFACE LAYER MIXING. BY SATURDAY A COLD FRONT
WILL STALL THROUGH CENTRAL AND EASTERN KANSAS, HOWEVER HIGHS COULD
STILL REACH THE MID 70S AS THE INITIAL BOUNDARY WILL NOT BRING
SIGNIFICANTLY COLD AIR SOUTHWARD.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 356 PM CDT THU APR 4 2013

A GRADUALLY WETTER AND COOLER PATTERN WILL BE THE TREND FOR THE REST OF
THE FORECAST PERIOD FROM THE MIDDLE OF THE WEEKEND THROUGH THE
MIDDLE PART OF NEXT WEEK. ALTHOUGH THE ENTIRE PERIOD WILL NOT BE
WET, AT LEAST A COUPLE OF PERIODS WILL BRING GOOD CHANCES FOR
THUNDERSTORMS AND/OR RAIN. THE FIRST OPPORTUNITY WILL CORRELATE WITH
THE BREAKDOWN OF THE UPPER RIDGE AND A PACIFIC JET CROSSING THE INTO
THE CENTRAL PLAINS ON SUNDAY. THE GFS AND ECMWF ARE SIMILAR IN
DEVELOPMENT A WARM FRONTOGENESIS PATTERN FROM THE CENTRAL GREAT
PLAINS INTO THE MID MISSISSIPPI VALLEY, WHICH COULD BE THE FOCUS FOR
SEVERE DAYTIME OR NOCTURNAL CONVECTION DURING THE SUNDAY THROUGH
MONDAY TIMEFRAME. ADDITIONAL CHANCES FOR THUNDERSTORMS OR RAIN
CONTINUE INTO TUESDAY AND WEDNESDAY, AS AS BOTH THE GFS AND ECMWF
FORECAST A LARGELY AMPLIFIED AND BROAD UPPER TROUGH AND CLOSED LOW
OVER THE CENTRAL AND SOUTHERN ROCKIES, YIELDING A WIDE OPEN GULF
FOR MOISTURE TRANSPORT ACROSS THE SOUTHERN PLAINS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1137 PM CDT THU APR 4 2013

LIGHT AND VARIABLE WINDS WILL GRADUALLY SHIFT TO THE SOUTH AND
INCREASE DURING THE MORNING. GUSTY WINDS ANTICIPATED BY LATE
MORNING AND COULD PERSIST AFTER SUNSET GIVEN TIGHT SURFACE PRESSURE
GRADIENT. ANTICIPATE CONSIDERABLE HIGH CLOUDS OVERSPREADING THE
AREA FROM THE NORTHWEST STARTING LATE MORNING. -HOWERTON

&&

.FIRE WEATHER...
ISSUED AT 630 PM CDT THU APR 4 2013

POTENTIALLY CRITICAL FIRE WEATHER DAY IS IN STORE FOR CENTRAL KS ON
FRI. GFDI VALUES ARE ON THE LOW END OF EXTREME...RANGING FROM 50-60
DURING THE AFTERNOON WEST OF LINE FROM KHUT TO KSLN. SOME UNCERTAINTY
ON WINDS DURING THE AFTERNOON...WHICH WILL ARE CRITICAL TO GETTING
THE EXTREME VALUES TOMORROW. WEAK VORTICITY MAXIMUM IN NORTHWEST
FLOW WILL LIKELY SPREAD INCREASINGLY THICK CIRRUS ACROSS CENTRAL
KS DURING THE AFTERNOON...SO NOT ENTIRELY CONVINCED THAT THE
25G32KT WINDS SEA LEVEL VERIFY. HAVE MENTIONED EXTREME IN
HAZARDOUS WEATHER OUTLOOK...BUT HAVE HELD OFF ON HEADLINES FOR THE
MOMENT. PLAN TO LET MID SHIFT MAKE THE CALL TO HOIST THE RED
FLAG. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    38  68  53  76 /   0   0  10  10
HUTCHINSON      38  68  53  75 /   0   0  10  10
NEWTON          37  67  53  75 /   0   0  10  10
ELDORADO        37  67  53  75 /   0   0  10  10
WINFIELD-KWLD   38  67  53  75 /   0   0  10  10
RUSSELL         37  72  51  74 /   0   0  10  10
GREAT BEND      37  72  51  74 /   0   0  10  10
SALINA          38  69  53  74 /   0   0  10  10
MCPHERSON       37  68  53  74 /   0   0  10  10
COFFEYVILLE     37  67  53  75 /   0   0  10  10
CHANUTE         37  67  53  74 /   0   0  10  10
IOLA            37  67  53  74 /   0   0  10  10
PARSONS-KPPF    37  67  53  74 /   0   0  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 4, 5:33 PM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
533 PM CDT THU APR 4 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-052245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
533 PM CDT THU APR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ACROSS THE ENTIRE AREA
ON FRIDAY. VALUES IN CENTRAL KANSAS MAY REACH THE EXTREME CATEGORY
FRIDAY AFTERNOON...DEPENDING ON WIND SPEEDS. VERY HIGH GRASSLAND
FIRE DANGER IS ALSO EXPECTED ON SATURDAY AFTERNOON ACROSS BOTH
CENTRAL AND SOUTHEAST KANSAS.

THUNDERSTORMS ARE FORECAST FROM SUNDAY THROUGH TUESDAY OVER THE
ENTIRE AREA. AT LEAST STRONG STORMS ARE POSSIBLE MONDAY AFTERNOON
AND EVENING...AND COULD REDEVELOP AGAIN TUESDAY AFTERNOON. THE THREAT ON
MONDAY WOULD BE MORE LIKELY WEST OF I-35. HOWEVER THERE IS
CONSIDERABLE UNCERTAINTY IN THE LOCATION OF THE SEVERE WEATHER
THREAT...ESPECIALLY ON TUESDAY. PLEASE CHECK LATER OUTLOOKS FOR
UPDATED INFORMATION.

RAIN MAY MIX WITH SNOW ACROSS PORTIONS OF CENTRAL KANSAS EARLY
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:30 AM CDTRed Flag WarningICTBarton, Ellsworth, Lincoln, Rice, Russell17 hr

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.